MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ SAFETY SYSTEM WITH REMOVABLE PRN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ SAFETY SYSTEM WITH REMOVABLE PRN; INTRAVASCULAR CATHETER
Model Number 383335
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the outer packaging of the bd saf-t-intima¿ safety system with removable prn was burned and melted, cracking the product and compromising the sterility.This was found with 3 catheters.The following information was provided by the initial reporter, translated from chinese: "the child neurology teacher sent the product to the equipment department, and the equipment department reported that before opening the package of the product, it was found that the outer package was burned by high temperature, resulting in cracking of the product.The outer package was deformed, and the plastic packaging inside was melted, which was no longer sterile".
 
Additional Manufacturer Narrative
H6: investigation summary: our quality engineer inspected the 2 photos submitted for evaluation.The reported issue of package damaged / defective / other was confirmed upon inspection of the photo.However, bd cannot confirm the cause of the failure to our manufacturing process since no sample was returned for evaluation.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: saf-t-intima.Device failure: package damaged.
 
Event or Problem Description
No additional information.

Brand Name
BD SAF-T-INTIMA¿ SAFETY SYSTEM WITH REMOVABLE PRN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14887801
Report Number9610847-2022-00248
Device Sequence Number17403309
Product Code FOZ
UDI-Device Identifier30382903833352
UDI-Public30382903833352
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Model Number383335
Device Catalogue Number383335
Device Lot Number9326776
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/05/2022
05/02/2025
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date08/04/2022
05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown